MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK L CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK L CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN028128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review for the product hemolok l clips 6/cart 84/box lot# 73c2000152 investigation did not show issues related to the complaint.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that a clip got broken at the hook at ligation during a surgery.Therefore, a new cartridge was opened instead.No part of the broken clip fell inside the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the customer returned one cartridge 544240 hemolok l clips 6/cart 84/box for investigation.The returned cartridge was examined with and without magnification.Visual examination revealed that the cartridge was returned with no clips remaining, but 3 loose clips were returned.The sample appears used as there was biological material on the clips and cartridge.Two of the clips were returned intact and one clip had broken pierced bosses.The broken pierced bosses were found within the cartridge.Functional inspection was performed on the 2 intact clips.A lab inventory clip applier was used and the clips were able to be manually loaded into the jaws of the applier and fired onto over-stressed surgical tubing.No functional issues were observed with the intact clips.R & d was consulted for this complaint issue.It was determined that the observed damage is consistent with improper loading of the clips.When the clip is loaded into the applier at an extreme angle from one direction, the pierce bosses break every time.It is also possible that using misaligned or damaged appliers could have caused this issue, however the appliers were not returned so this could not be confirmed.Therefore, based on the observed damages, unintentional user error caused or contributed to this event.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as the observed damages indicate that unintentional user error caused or contributed to this event.The reported complaint of "broken/detached parts - clip - boss" was confirmed based upon the sample received.One cartridge was returned with 3 loose clips.Two clips were returned intact and one was returned with broken pierced bosses.The pierced bosses were found to be stuck in the bottom of the cartridge.Upon functional inspection, the 2 intact clips were manually loaded into the jaws of a lab inventory applier and successfully fired onto over-stressed surgical tubing.R & d was consulted for this complaint issue and it was determined that the observed damage is consistent with improper loading technique.When the clip is loaded into the applier at an extreme angle from one direction, the pierce bosses break every time.It is also possible that using misaligned or damaged appliers could have caused this issue, however the appliers were not returned so this could not be confirmed.A device history record review was performed on the device and showed no evidence to suggest a manufacturing related issue.Therefore, based on the obser ved damages, unintentional user error caused or contributed to this event.

Brand Name
HEMOLOK L CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11308514
Report Number3003898360-2021-00151
Device Sequence Number11054026
Product Code FZP
UDI-Device Identifier34026704625209
UDI-Public34026704625209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model NumberIPN028128
Device Catalogue Number544240
Device Lot Number73C2000152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1